Alert archive / Oregon / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at May 9, 2007, 7:44 PM PDT for Grant County, Oregon. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2007, 7:44 PM PDT (02:44 UTC)
- Expired
- May 9, 2007, 8:45 PM PDT
- In force
- 61 min
- Issued by
- NWS Pendleton, OR
- Area
- Counties, with a storm outline in the text
County Grant County, OR
The radar
The Pendleton radar (KPDT), 173 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 2.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3424 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KPDT 100246
SVRPDT
ORC023-100345-
/O.NEW.KPDT.SV.W.0002.070510T0244Z-070510T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
744 PM PDT WED MAY 9 2007
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL GRANT COUNTY IN EAST CENTRAL OREGON...
* UNTIL 845 PM PDT.
* AT 742 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES EAST OF
IZEE...AND MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IMPACTED INCLUDE SENECA.
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY.
ALSO EXPECT BRIEF HEAVY RAIN WITH THIS STORM. FOR YOUR PROTECTION
MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
IF YOU EXPERIENCE LARGE HAIL 3/4 INCH IN DIAMETER OR LARGER OR WINDS
STRONG ENOUGH TO DOWN LARGE TREE LIMBS OR POWER LINES...CALL YOUR
LOCAL LAW ENFORCEMENT AGENCY WITH YOUR REPORT FOR RELAY TO THE
NATIONAL WEATHER SERVICE. YOU MAY ALSO CALL THE NATIONAL WEATHER
SERVICE IN PENDLETON DIRECTLY TOLL FREE AT 1-800-240-4527.
LAT...LON 4405 11940 4396 11920 4401 11889 4420 11853
4438 11879 4432 11922
$$
WEATHER.GOV/PENDLETON3 follow-up statements
000
WWUS56 KPDT 100309
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
806 PM PDT WED MAY 9 2007
ORC023-100345-
/O.CON.KPDT.SV.W.0002.000000T0000Z-070510T0345Z/
GRANT OR-
806 PM PDT WED MAY 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM PDT
FOR SOUTH CENTRAL GRANT COUNTY IN EAST CENTRAL OREGON...
AT 800 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF SENECA...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SENECA AT 815 PM PDT
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH ARE LIKELY.
ALSO EXPECT BRIEF HEAVY RAIN WITH THIS STORM. FOR YOUR PROTECTION
MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
LAT...LON 4405 11940 4396 11920 4401 11889 4420 11853
4438 11879 4432 11922
$$
JCM000
WWUS56 KPDT 100313 CCA
SVSPDT
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
806 PM PDT WED MAY 9 2007
CORRECTED DESCRIPTION OF HAIL THREAT
ORC023-100345-
/O.COR.KPDT.SV.W.0002.000000T0000Z-070510T0345Z/
GRANT OR-
806 PM PDT WED MAY 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM PDT
FOR SOUTH CENTRAL GRANT COUNTY IN EAST CENTRAL OREGON...
AT 800 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF SENECA...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SENECA AT 815 PM PDT
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH ARE LIKELY.
ALSO EXPECT BRIEF HEAVY RAIN WITH THIS STORM. FOR YOUR PROTECTION
MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
LAT...LON 4405 11940 4396 11920 4401 11889 4420 11853
4438 11879 4432 11922
$$
JCM000
WWUS56 KPDT 100345
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
839 PM PDT WED MAY 9 2007
ORC023-100349-
/O.EXP.KPDT.SV.W.0002.000000T0000Z-070510T0345Z/
GRANT OR-
839 PM PDT WED MAY 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GRANT COUNTY IN
EAST CENTRAL OREGON EXPIRES AT 845 PM PDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND THE WARNING HAS BEEN
ALLOWED TO EXPIRE. HOWEVER...DOPPLER RADAR INDICATES THIS STORM IS
REDEVELOPING AND MAY AGAIN BECOME SEVERE. THIS STORM WILL REMAIN IN
RURAL SOUTHEAST GRANT COUNTY. IT IS MOVING NORTHEAST AT 25 MPH AND
WILL REACH THE GRANT AND BAKER COUNTY LINE NEAR 900 PM PDT.
LAT...LON 4405 11940 4396 11920 4401 11889 4420 11853
4438 11879 4432 11922
$$
JCMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:30 PM PDT, 5 hours 14 minutes earlier.
Area forecast discussion, May 9, 2:30 PM PDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 230 PM PDT WED MAY 9 2007 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE IN CENTRAL AND NORTHEAST OREGON LATE THIS AFTERNOON AND THIS EVENING... .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...AN UPPER LEVEL JET AROUND 30000 FEET WILL BE OVER THE PACIFIC NORTHWEST THIS AFTERNOON AND THIS EVENING WITH WINDS OF 65-75 KNOTS (65-75 MPH) ASSOCIATED WITH THE JET OVER CENTRAL AND NORTHERN OREGON. THE RIGHT ENTRANCE REGION OF THE JET WILL BE BE OVER CENTRAL AND NORTHEAST OREGON THIS AFTERNOON COINCIDING WITH MAXIMUM SURFACE HEATING...MID LEVEL MOISTURE AND INSTABILITY. THESE FACTORS WILL LEAD TO CONVECTION DEVELOPING IN CENTRAL OREGON BY LATE MORNING. AS SUCH ISOLATED SHOWERS AND THUNDERSTORMS WILL CROP UP IN CENTRAL OREGON THIS AFTERNOON. VISIBLE SATELLITE LOOP SHOWS CONVECTION FIRING JUST SOUTH OF FORECAST AREA WITH ISOLATED THUNDERSTORMS OCCURRING IN LAKE AND HARNEY COUNTIES. SATELLITE WATER VAPOR LOOP SHOWS AN UPPER LEVEL SHORTWAVE NEAR 130W OFF THE NORTHERN CALIFORNIA COAST WHICH WILL MOVE NORTHEAST AND MAKE LANDFALL ON THE NORTHERN CALIFORNIA COAST THIS EVENING. THE WAVE IS BACKING FLOW ALOFT OVER NORTHERN CALIFORNIA. AS SUCH THE FLOW ALOFT OVER SOUTHERN AND CENTRAL OREGON WILL BECOME MORE SOUTHERLY THIS AFTERNOON AND BRING MOISTURE FROM NORTHERN CALIFORNIA INTO CENTRAL OREGON THUS PROVIDING ADDITIONAL MOISTURE TO FEED THE GROWTH OF THUNDERSTORMS. THE COLD FRONT THAT MOVED ACROSS THE FORECAST AREA YESTERDAY IS STILL OVER NORTH CENTRAL OREGON AND EXTREME NORTHEAST OREGON AND WILL BE ESSENTIALLY STATIONARY TODAY. THE FRONT WILL HELP TO POOL MOISTURE IN THE BOUNDARY LAYER SOUTH OF THE FRONT TODAY IN THE AFOREMENTIONED AREAS. SOUTH OF THE FRONT STEEP LAPSE RATES ARE IN PLACE FROM CASCADES EASTWARD INTO IDAHO. THIS WILL BE COUPLED WITH PRECIPITABLE WATER VALUES NEAR 0.7 INCHES AND SUFFICIENT CAPE OF AROUND 500 J/KG. THIS WILL BE SUFFICIENT GIVEN 35-40 KNOTS OF DEEP LAYER SHEAR FOR A FEW STRONG/SEVERE THUNDERSTORMS TO DEVELOP IN CENTRAL AND NORTHEAST OREGON THIS AFTERNOON. EXPECT THUNDERSTORMS WITH HIGH BASES FOR A THREAT OF SEVERE MICRO-DOWNBURST WINDS ALONG GUST FRONT BOUNDARIES UP TO 70 MPH AND MARGINALLY SEVERE HAIL OF 0.75 INCH TO 1.00 INCH IN DIAMETER. ISOLATED POTENTIALLY SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON AND INTO THIS EVENING IN CENTRAL OREGON AND WILL MOVE TO THE NORTHEAST INTO THE MOUNTAINS OF NORTHEAST OREGON AND THE BLUE MOUNTAINS OF SOUTHEAST WASHINGTON EARLY THIS EVENING. A FEW ISOLATED THUNDERSTORM MAY MOVE FROM THE BLUE MOUNTAINS INTO THE FOOTHILLS OF THE BLUE MOUNTAINS LATE THIS AFTERNOON AND INTO THIS EVENING. ELEVATED INSTABILITY FROM 10000 TO 20000 FT WILL PERSIST OVERNIGHT AND INTO THURSDAY IN CENTRAL AND NORTHEAST OREGON. THE AFOREMENTIONED SHORT WAVE WILL MOVE APPROACH THE FORECAST AREA TONIGHT AND THEN MOVE ACROSS THE AREA ON THURSDAY THUS PROVIDING DYNAMIC LIFT AND FORCING...WHICH WILL TRIGGER SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TONIGHT AND THURSDAY. THURSDAY NIGHT AND FRIDAY MORNING THE ATMOSPHERE WILL STABILIZE AND THEN BECOME UNSTABLE AGAIN FRIDAY AFTERNOON FOR ISOLATED SHOWERS AND THUNDERSTORMS. POLAN .LONG TERM...SATURDAY THROUGH WEDNESDAY...MODELS INDICATE THAT A SYSTEM OF DIFFERING INTENSITY WILL MOVE THROUGH THE LONG WAVE RIDGE PATTERN OVER THE PACIFIC NORTHWEST THIS WEEKEND. THAT WILL LEAD TO THE THREAT OF SHOWERS AND THUNDERSTORMS OVER THE WEEKEND. MODELS TEND TO AGREE THAT SOME RIDGING WILL FOLLOW DURING THE FIRST OF THE WEEK SO WARMER AND DRY LOOKS GOOD. SOME DIFFERING SOLUTIONS BEGIN AROUND DAYS 6 AND 7 WITH IDEA RIDGE MIGHT NOT LAST LONG. PREFER MODELS THAT HOLD ON TO THE RIDGE THUS KEPT FORECAST DRY. && .AVIATION...ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON MAINLY OVER CENTRAL OREGON THEN MOVING NORTHEAST THROUGH THE EVENING AND OVERNIGHT. TAF SITE KRDM IS MOST LIKELY TO BE AFFECTED IN THE AFTERNOON FOLLOWED BY A LOWER RISK AT KPDT AND KALW. VFR CONDITIONS WILL PREVAIL WITH VERY LOCALIZED MVFR CONDITIONS IN VICINITY OF THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... PDT 47 76 48 77 / 20 20 10 10 ALW 49 78 50 78 / 20 20 10 10 PSC 44 81 47 82 / 0 10 0 10 YKM 41 76 43 77 / 0 10 0 10 HRI 45 81 47 81 / 10 10 10 10 ELN 41 75 43 75 / 0 10 0 10 RDM 38 75 38 75 / 20 20 10 20 LGD 46 76 43 78 / 30 20 20 20 GCD 40 78 39 80 / 30 30 20 20 DLS 48 79 46 78 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:YGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 99/91/91
Hazardous weather outlook, May 9, 3:27 PM PDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
327 PM PDT WED MAY 9 2007
UPDATED FOR ISOLATED SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
THIS EVENING
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE IN CENTRAL AND NORTHEAST
OREGON LATE THIS AFTERNOON AND THIS EVENING...
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-101215-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
327 PM PDT WED MAY 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG THUNDERSTORMS
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, CENTRAL
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE
BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
DAY HIGHLANDS
INGREDIENTS ARE IN PLACE FOR ISOLATED THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. SOME STORMS MAY BECOME SEVERE IN CENTRAL AND NORTHEAST
OREGON DUE TO HIGH WINDS PRODUCED BY MICROBURST DOWNDRAFTS AND ALONG
THE GUST FRONT OUTFLOW BOUNDARY. MARGINALLY SEVERE HAIL OF 0.75 TO
1.00 INCH IN DIAMETER IS ALSO POSSIBLE THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG THUNDERSTORMS THURSDAY
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, CENTRAL OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA WILL COMBINE WITH
MOISTURE TO PRODUCE SOME SHOWERS AND THUNDERSTORMS THURSDAY AND
FRIDAY.
THE UPPER LEVEL SHORTWAVE ON THURSDAY WILL HAVE A NEGATIVE TILT AS
IT MOVES ACROSS THE FORECAST AREA AND THUS PROVIDE FORCING AND
DYNAMIC LIFT...WHICH WILL KICK OFF ANOTHER ROUND OF THUNDERSTORMS.
THE POTENTIAL WILL EXIST ON THURSDAY FOR SOME THUNDERSTORMS TO
BECOME SEVERE N CENTRAL AND NORTHEAST OREGON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED IN CENTRAL AND NORTHEAST OREGON
FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING AND AGAIN
ON THURSDAY AFTERNOON AND EVENING.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Nearby
Severe Thunderstorm Warnings in Oregon, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.